Hail, Dubois
- When
- June 7, 2:25 PM EST to 2:35 PM EST
- Where
- Dubois County, Dubois
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.450, -86.800
4 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 7, 1:45 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT WED JUN 7 2006
.SHORT TERM (TONIGHT-THURSDAY)...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM SRN MI THRU
NW IN BACK INTO CENTRAL IL. STORMS HAVE BLOWN UP WITHIN THE LAST
HOUR ACROSS THE FRONT OVER NORTH CENTRAL IN. A PREFRONTAL TROUGH
CLOSING IN ON OUR CWA HAS GENERATED STRONG STORMS ACROSS SOUTH
CENTRAL INDIANA SOUTH OF BLOOMINGTON. DEWPOINTS IN THE UPPER 60S
TO NEAR 70 ARE ADVECTING NEWD ALONG PREFRONTAL TROUGH. THIS WILL
BE THE NEXT WAVE OF ACTIVITY ACROSS THE CWA. CAPES AND LIS ARE
APPROACHING 2000 J/KG AND -4 DEGREES CELSIUS RESPECTIVELY ALONG
THE TROUGH BUT THE BEST DYNAMICS ARE OFF TO THE NORTH. THESE
PREFRONTAL STORMS COULD BE SEVERE NONETHELESS (GIVEN THE
INSTABILITY) AS A WATCH WILL BE ISSUED SHORTLY MAINLY ACROSS THE
NORTHERN THREE TIERS OF COUNTIES. LOOKING AT MAINLY HAIL AND TO A
LESSER EXTENT DAMAGING WINDS.
FURTHER NORTH WHERE THE BEST DYNAMICS ARE LOCATED...LIS ARE AS
LOW AS -6 OR -7 DEGREES CELSIUS. THE WOLCOTT INDIANA VWP IS
SHOWING 50 KTS AT 6KM. AS THIS JET WORKS ITS WAY SOUTHWARD...ANY
STORMS THAT DEVELOP ALONG THE FRONT ITSELF COULD ALSO BE SEVERE
AND MAY AFFECT OUR CWA AFTER THE PREFRONTAL TROUGH DOES...UNLESS
THINGS STABILIZE IN THE WAKE. WILL HAVE LIKELY POPS AND SEVERE
WORDING FROM NOW UNTIL STORMS END...MOSTLY LIKELY AROUND 03Z NW
AND 06Z SE.
TOMORROW...LOBE OF SHORTWAVE ENERGY WILL COME DOWN FROM THE SOUTH
ACROSS OHIO...AND WILL CLIP EASTERN KY. WILL LEAVE IT DRY BUT WILL
BUMP UP CLOUDS OVER THE BLUEGRASS. OTHERWISE IT WILL BE A NICE
DAY. TEMPS SHOULD REBOUND NICELY TOMORROW...WITH HIGHS RANGING
FROM THE UPPER 70S NE TO THE LOWER 80S WEST AND SW.
AL
.LONG TERM (THURSDAY NIGHT-WEDNESDAY)...
THURSDAY NIGHT THROUGH FRIDAY NIGHT...
MODELS CONTAINS SOME DIFFERENCES WITH MOISTURE...BUT LITTLE ELSE SO
A MODEL BLEND CLOSER TO THE SHORT RANGE ENSEMBLE MEAN WAS USED THRU
THIS PERIOD. WNW FLOW WILL CONTINUE THROUGHOUT THE PERIOD...WITH SFC
HI NUDGING INTO THE OHIO VALLEY FROM THE GREAT LAKES THURSDAY NIGHT
INTO FRIDAY. SFC RIDGING MOVES OUT OF THE REGION FRIDAY NIGHT AS
FRONTAL BOUNDARY STARTS TO SET-UP NEAR OR OVER THE REGION EARLY
SATURDAY. THIS PERIOD SHOULD REMAIN DRY...WITH NEAR NORMAL TEMPS
EACH DAY.
SATURDAY-WEDNESDAY...
LONG RANGE MODELS HAVE BEEN CONSISTENT WITH THE PATTERN THRU THIS
PERIOD THE LAST FEW DAYS...ONLY ISSUE IS WHERE THE NEARLY STATIONARY
BOUNDARY WILL SET-UP AND REMAIN OVER THE WEEKEND INTO THE EARLY
PORTIONS OF THE WEEK. WILL LEAN TOWARDS THE NCEP ENSEMBLE MEAN
INCORPORATING THE TRENDS FROM THE 06 AND 12Z GFS WITH THE ECMWF
SHOWING SIMILAR FEATURES. TELECONNECTIONS SHOW A POSITIVE TRENDING
EPO WHICH USUALLY MEANS BUILDING OF RIDGING ACROSS THE OHIO
VALLEY...THOUGH IF THE NAO TRENDS MORE NEGATIVE THEN THIS CAN BE
NEGATED SOME. ALSO THE MJO INDEX IS NEAR 4 TO 6...USUALLY THIS LEADS
TO RIDGING AS WELL ACROSS THE OHIO VALLEY AND SE CONUS. THEREFORE
LIKE THE TREND OF THE RIDGE TO BUILD INTO THE REGION LATER IN THE
PERIOD.
WNW FLOW ACROSS THE REGION WITH RIDGING OVER THE PLAINS...AND TROUGH
IN THE EASTERN CONUS...AS A H500 CUTOFF SITS NEAR THE ST LAW RVR
VALLEY...PATTERN FLATTENS OUT SOME WITH NEAR ZONAL FLOW BY SUNDAY
ACROSS MUCH OF THE CONUS. NEARLY STATIONARY FRONTAL BOUNDARY WILL
SET NEAR OR OVER THE REGION EARLY IN THE WEEKEND...THIS WILL HAVE A
HUGE IMPACT FOR THE FORECAST AREA WITH A VERY STRONG TEMP GRADIENT
EXPECTED...IT WOULD BE POSSIBLE THAT SOUTH OF THE FRONT WILL SEE 90S
AND NORTH OF THE FRONT MAY BE CLOUD/PRECIP COOLED IN THE LOWER 70S.
HAVE NOT YET ATTEMPTED TO AND SUCH A TIGHT GRADIENT IN THE
GRIDS...BUT SUCH A SCENARIO WILL BE VERY LIKELY SATURDAY THRU
MONDAY. WITH BOUNDARY IN PLACE NEAR...OR OVER THE REGION HAVE
INCLUDED SHOWERS AND THUNDERSTORMS THE ENTIRE WEEKEND INTO EARLY
NEXT WEEK. FRONT SHOULD START TO LIFT SOME MONDAY NIGHT OR TUESDAY
AND INTO THE WARM SECTOR THE ENTIRE FORECAST AREA SHOULD BE BY
WEDNESDAY. DIURNAL TYPE CONVECTION WILL BE POSSIBLE TUESDAY AND
WEDNESDAY.
--SCHOTT
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT ALONG AND
NORTH OF A NEW CASTLE TO LOUISVILLE TO HARTFORD LINE.
IN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR ALL
INDIANA COUNTIES.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED JUN 7 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 210 PM CDT WED JUN 7 2006 /310 PM EDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY ACROSS SOUTHERN INDIANA. AS THIS MOVES SOUTH...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT...AND DAMAGING WINDS BEING A SECONDARY THREAT. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT...MAINLY ALONG AND NORTH OF A LINE FROM HARTFORD TO LOUISVILLE TO NEW CASTLE KENTUCKY. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE...WITH THE BEST CHANCE OCCURRING WEST OF INTERSTATE 65 OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY. A COLD FRONT BEHIND THIS FIRST BOUNDARY WILL MOVE ACROSS THE REGION TONIGHT. THIS COULD ALSO GENERATE ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. THE BIGGEST THREAT FROM ANY STORMS AFTER SUNSET WILL LIKELY BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED LATE THIS AFTERNOON AND EVENING. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1217 PM EDT WED JUN 7 2006 INZ084-071645- CRAWFORD- 1217 PM EDT WED JUN 7 2006 ...STRONG THUNDERSTORM OVER CRAWFORD COUNTY... AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLISH...OR 37 MILES SOUTH OF BEDFORD... AND MOVING SOUTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR ENGLISH BY 1225 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 316 PM EDT WED JUN 7 2006 INZ077-071945- WASHINGTON- 316 PM EDT WED JUN 7 2006 ...STRONG THUNDERSTORM OVER WASHINGTON COUNTY... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SALEM...OR 18 MILES SOUTHEAST OF BEDFORD...AND MOVING SOUTHEAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR SALEM BY 330 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
The Evansville,IN radar (KVWX), 83 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Numerous trees and power lines were downed.
Trees were downed in and north of the city of Scottsburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511124, 5511125, 5511126, 5511127, 5511128, 5511129, 5511130.